Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 204, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 15, 2003, 12:28 PM CDT for Daviess County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2003, 12:28 PM CDT (17:28 UTC)
- Expired
- May 15, 2003, 1:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:42 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, May 15, 1:42 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CDT THU MAY 15 2003 PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. SCATTERED STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PORTIONS OF THE CWA AS A RESULT OF UPPER LEVEL ENERGY AND VERY UNSTABLE AIRMASS. EXPECT THE SEVERITY OF THESE STORMS TO SLOWLY DIMINISH. A WEAK FRONTAL SYSTEM IS EXPECTED TO PROGRESS SLOWLY ACROSS THE REGION TODAY IN RESPONSE TO AN UPPER LEVEL LOW DIGGING SOUTHEAST FROM THE NORTHERN PLAINS INTO THE SOUTHERN GREAT LAKES REGION. AS A RESULT...WILL KEEP POPS EVERYWHERE TODAY WITH HIGHEST CHANCES (50) OVER THE NORTHEAST SECTIONS. STEEPEST MID LEVEL LAPSE RATES (>6.25 C/KM) WILL REMAIN OVER THE NE SECTIONS ALSO. FEEL THAT BEST CHANCES FOR RW/TRW WILL BE MAINLY THIS MORNING AS AXIS OF UPPER TROF AND VORT MAX WILL PASS EAST OF THE REGION BETWEEN 18Z AND 00Z. AREA SHOULD BE DRY TONIGHT WITH FRONT TO THE SOUTH. WILL REINTRODUCE POPS (RW/TRW) ON FRIDAY AS A VIGOROUS SYSTEM LIFTS EAST NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS SYSTEM WILL LIFT THE AFOREMENTIONED FRONT BACK UP TO THE MO/AR AND KY/TN BORDERS ON FRIDAY. THIS WILL SET THE STAGE FOR A GOOD OVERRUNNING SCENARIO THAT DUE TO THE TRACK OF THIS SYSTEM WILL CONTINUE THROUGH SATURDAY NIGHT. ETA/GFS/NGM SLIGHTLY DIFFERENT IN THEIR HANDLING OF THIS SYSTEM WITH GFS BEING MOST AGGRESSIVE...SO WILL GO WITH A COMPROMISE ON TIMING OF THE RETURN OF PRECIP ON FRIDAY. SHOWALTER INDICES REMAIN AT OR BELOW ZERO SO WILL EXPECT ELEVATED SHOWERS AND THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. WILL INCREASE POPS INTO THE LIKELY CATEGORY FOR FRIDAY...FRIDAY NIGHT...AND SATURDAY. WILL MAKE NO CHANGES BEYOND FIFTH PERIOD. .PAH...NONE. JAP
Hazardous weather outlook, May 15, 4:26 AM CDT, 8 hours 2 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 426 AM CDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY...ESPECIALLY THIS MORNING. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING WEATHER SYSTEM TODAY. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A RISK OF THUNDERSTORMS EACH DAY EXCEPT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...ESPECIALLY THIS MORNING INTO THE EARLY AFTERNOON HOURS. JAP
In the hours before
Local storm report, May 15, 9:55 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM MT. ERIE IL 1.00 INCH HAIL
05/15/03 WAYNELocal storm report, May 15, 9:59 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
959 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0951 AM ALBION IL 1.00 INCH HAIL
05/15/03 EDWARDSLocal storm report, May 15, 10:47 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM SANTA CLAUS IN 0.75 INCH HAIL
05/15/03 SPENCERLocal storm report, May 15, 10:58 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1058 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM JOHNSON IN 0.88 INCH HAIL
05/15/03 GIBSON REPORTED BY SPOTTERLocal storm report, May 15, 11:31 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1131 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM CHANDLER IN 0.75 INCH HAIL
05/15/03 WARRICK REPORTED THROUGH
ESPOTTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:36 AM CDT | Severe Thunderstorm Warning | PAH | Union | 24 min |
| May 15, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 30 min |
| May 14, 10:09 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 51 min |
| May 15, 9:33 AM CDT | Severe Thunderstorm Warning | PAH | Edwards | 32 min |
| May 15, 9:51 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 34 min |
| May 14, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 48 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 47 min |
| May 14, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 49 min |
| May 14, 10:45 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 45 min |
| May 15, 12:43 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 32 min |
| May 15, 1:15 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 30 min |
| May 15, 2:07 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 23 min |
| May 15, 2:30 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.